Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 20, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 27, 2019, 7:34 AM CDT for 4 counties in Minnesota. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2019, 7:34 AM CDT (12:34 UTC)
- Expired
- Jun 27, 2019, 8:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:38 AM CDT | HAIL 0.7 | Worthington, MN | RECEIVED REPORT VIA TWITTER, DIME SIZED HAIL, HEAVY RAIN, AND STRONG WINDS. |
| Jun 27, 7:50 AM CDT | TSTM WND GST 67 | 4 Ene Jeffers, MN | 67.7 MPH WIND GUST, WIND DIRECTION WSW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:01 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WUUS53 KFSD 271234
SVRFSD
MNC033-063-101-105-271315-
/O.NEW.KFSD.SV.W.0020.190627T1234Z-190627T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
734 AM CDT Thu Jun 27 2019
The National Weather Service in Sioux Falls has issued a
* Severe Thunderstorm Warning for...
Jackson County in southwestern Minnesota...
Eastern Nobles County in southwestern Minnesota...
Eastern Murray County in southwestern Minnesota...
Cottonwood County in southwestern Minnesota...
* Until 815 AM CDT.
* At 733 AM CDT, severe thunderstorms were located along a line
extending from near Lake Shetek State Park to near Heron Lake to
near Round Lake, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Heron Lake around 740 AM CDT.
Windom and Lakefield around 750 AM CDT.
Bingham Lake around 755 AM CDT.
Jackson In Jackson County and Kilen Woods State Park around 800 AM
CDT.
Mountain Lake and Bergen around 805 AM CDT.
Comfrey around 810 AM CDT.
Other locations impacted by these severe thunderstorms include Avoca,
Delft, Alpha, Kinbrae, Wilder, Dundee, Okabena and Bigelow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9572 4375 9561 4415 9581 4420 9560
4419 9511 4411 9510 4411 9486 4350 9485
TIME...MOT...LOC 1233Z 243DEG 45KT 4414 9563 4383 9541 4359 9543
HAIL...<.75IN
WIND...60MPH
$$
Schumacher3 follow-up statements
822
WWUS53 KFSD 271253
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
753 AM CDT Thu Jun 27 2019
MNC101-105-271302-
/O.CAN.KFSD.SV.W.0020.000000T0000Z-190627T1315Z/
Nobles MN-Murray MN-
753 AM CDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NOBLES AND EASTERN
MURRAY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southwestern Minnesota.
LAT...LON 4350 9545 4419 9546 4419 9511 4411 9510
4411 9486 4350 9486
TIME...MOT...LOC 1252Z 243DEG 45KT 4424 9535 4393 9513 4369 9515
$$
MNC033-063-271315-
/O.CON.KFSD.SV.W.0020.000000T0000Z-190627T1315Z/
Jackson MN-Cottonwood MN-
753 AM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR JACKSON AND COTTONWOOD COUNTIES...
At 752 AM CDT, severe thunderstorms were located along a line
extending from near Lamberton to near Windom to Lakefield, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Bingham Lake around 755 AM CDT.
Mountain Lake and Bergen around 805 AM CDT.
Comfrey around 810 AM CDT.
Other locations impacted by these severe thunderstorms include Alpha,
Wilder, Delft and Okabena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9545 4419 9546 4419 9511 4411 9510
4411 9486 4350 9486
TIME...MOT...LOC 1252Z 243DEG 45KT 4424 9535 4393 9513 4369 9515
HAIL...<.75IN
WIND...60MPH
$$
Schumacher485
WWUS53 KFSD 271303
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
803 AM CDT Thu Jun 27 2019
MNC033-063-271315-
/O.CON.KFSD.SV.W.0020.000000T0000Z-190627T1315Z/
Jackson MN-Cottonwood MN-
803 AM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR JACKSON AND COTTONWOOD COUNTIES...
At 802 AM CDT, severe thunderstorms were located along a line
extending from near Jeffers to near Bergen to near Jackson In Jackson
County, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 750 AM CDT, a 68 mph wind gust was
reported 4 miles east-northeast of Jeffers.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Comfrey around 815 AM CDT.
Other locations impacted by these severe thunderstorms include Alpha,
Wilder, Delft and Okabena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4350 9532 4419 9534 4419 9511 4411 9510
4411 9486 4350 9486
TIME...MOT...LOC 1302Z 265DEG 37KT 4412 9514 4381 9492 4360 9506
HAIL...<.75IN
WIND...60MPH
$$
Schumacher127
WWUS53 KFSD 271313
SVSFSD
Severe Weather Statement
National Weather Service Sioux Falls SD
813 AM CDT Thu Jun 27 2019
MNC033-063-271323-
/O.EXP.KFSD.SV.W.0020.000000T0000Z-190627T1315Z/
Jackson MN-Cottonwood MN-
813 AM CDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON AND COTTONWOOD
COUNTIES WILL EXPIRE AT 815 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southwestern Minnesota.
LAT...LON 4350 9532 4419 9534 4419 9511 4411 9510
4411 9486 4350 9486
TIME...MOT...LOC 1313Z 243DEG 45KT 4418 9498 4387 9476 4366 9490
$$
SchumacherWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:38 AM CDT, 56 minutes earlier.
Area forecast discussion, Jun 27, 6:38 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 638 AM CDT Thu Jun 27 2019 .SHORT TERM...(Today and Tonight) Issued at 340 AM CDT Thu Jun 27 2019 Complicated forecast this morning with well developed complex of storms working east across South Dakota. Wake low has developed on the backside of the system, with the winds gusting to near 60 mph in Faith. On the southern edge of the complex, have had reports of heat bursts in Mission SD. For this morning, followed the idea of the HiRes ARW and Experimental HRRR which focus the complex mainly along and north of highway 14 as the cap over the region looks to be quite strong with 10-11 C at 700 mb. Still wouldn't rule out an isolated storm or two to try to develop on the south side of the complex. If the storm is able to organize slightly, agree with SPC large hail up to 2" are possible. With the complex, potential for wind gusts to approach 65 mph. Models are hinting that as the complex works east, it may try to work south across southwest Minnesota following the thermal ridge. Bulk shear is also slightly stronger, so may be the potential for a few severe reports despite diurnal timing. With cold pool lingering across the northeast portion of the forecast area, have fairly tight gradient in forecast high from the northeast to the south. Picture for tonight is unclear as some of the convective allowing solutions indicate the potential for convection to redevelop along an outflow boundary late in the day. Have added low pops east of highway 59 in southwest Minnesota into Northwest Iowa for the potential, though it appears focus will be east. .LONG TERM...(Friday through Wednesday) Issued at 340 AM CDT Thu Jun 27 2019 Abbreviated discussion beyond today and tonight with active weather. Heat still expected Friday through Sunday with heat index values of 95-105 F. The peak of the heat appears to be on Saturday with widespread 100-105 heat index values. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 627 AM CDT Thu Jun 27 2019 The main concern is the line of thunderstorms moving eastward into southwest Minnesota and northwest Iowa early this morning. Some of the storms are capable of producing small hail and gusty winds from 30 to 35 knots. Expect brief MVFR to IFR conditions with storms and on the back edge of it. Otherwise, VFR conditions are expected for today, mainly after mid-morning. Tonight: MVFR to IFR conditions will be possible across southwest Minnesota and portions of east-central South Dakota as stratus moves in. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...BT LONG TERM...BT AVIATION...05
Hazardous weather outlook, Jun 27, 6:30 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 630 AM CDT Thu Jun 27 2019 IAZ002-003-012>014-020>022-031-032-MNZ090-NEZ013-014-SDZ050-058-063- 064-068>071-281130- Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista- Woodbury-Ida-Jackson-Dixon-Dakota-Gregory-Aurora-Charles Mix-Douglas- Bon Homme-Yankton-Union- 630 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Thunderstorms are possible this morning. Storms may produce small hail to the size of dimes and gusty winds to 40 mph. Warm and muggy conditions are expected to develop today. Heat index values will approach 100 near the South Dakota/ Nebraska border. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Warm and muggy conditions are expected Friday through Sunday. Heat indices will range from 100 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SDZ038-052-057-281130- Beadle-Jerauld-Brule- 630 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for central South Dakota, east central South Dakota and south central South Dakota. .DAY ONE...Today and tonight. Thunderstorms are expected this morning, but are expected to remain below severe limits. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Warm and muggy conditions are expected Friday through Sunday. Heat indices will range from 95 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ071-072-080-081-097-098-SDZ039-040-053>056-059>062-065>067-281130- Lincoln-Lyon-Murray-Cottonwood-Pipestone-Rock-Kingsbury-Brookings- Sanborn-Miner-Lake-Moody-Davison-Hanson-McCook-Minnehaha-Hutchinson- Turner- 630 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for southwest Minnesota, east central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Thunderstorms are expected this morning. A few storms may produce gusty winds to 60 mph and hail to the size of half dollars. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Warm and muggy conditions are expected Friday through Sunday. Heat indices will range from 95 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. IAZ001-MNZ089-281130- Lyon-Nobles- 630 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for northwest Iowa and southwest Minnesota. .DAY ONE...Today and tonight. Thunderstorms are expected this morning. These storms could produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Warm and muggy conditions are expected Friday through Sunday. Heat indices will range from 95 to 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 27, 4:19 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
419 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM HAIL 5 WSW ALEXANDRIA 43.63N 97.87W
06/27/2019 M0.70 INCH HANSON SD TRAINED SPOTTER
&&
ATLocal storm report, Jun 27, 5:26 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
526 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL 1 W MADISON 44.01N 97.12W
06/27/2019 M1.00 INCH LAKE SD PUBLIC
RECEIVED REPORT VIA TWITTER, DIME TO
QUARTER-SIZED HAIL WITH MOST OF THE HAIL
FALLING AS PEA TO DIME-SIZED.
&&
ATLocal storm report, Jun 27, 6:02 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL PARKER 43.40N 97.14W
06/27/2019 E0.88 INCH TURNER SD PUBLIC
RECEIVED REPORT VIA TWITTER, USER REPORTED
DIME TO NICKEL-SIZED HAIL IN PARKER.
ESTIMATED TIME AND LOCATION BASED ON RADAR.
&&
ATLocal storm report, Jun 27, 6:58 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
658 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM HAIL 3 W GEORGE 43.34N 96.06W
06/27/2019 E0.88 INCH LYON IA PUBLIC
RECEIVED REPORT VIA TWITTER.
&&
ATLocal storm report, Jun 27, 7:34 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
734 AM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 3 NNW GEORGE 43.38N 96.02W
06/27/2019 E1.00 INCH LYON IA PUBLIC
RECEIVED REPORT VIA SOCIAL MEDIA, PEA TO
QUARTER SIZE HAIL ALONG WITH STRONG WINDS
AND HEAVY RAIN.
&&
ATThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:40 AM CDT | Severe Thunderstorm Warning | FSD | Nobles | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.